# SDR CALA9901184

- Difficulty date: September 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17356
- Make and model: Boeing 7373T0
- Aircraft serial: 23942
- Engine: Ge CFM563B1
- System (JASC): 7250 · Turbine Section
- Part: Seal
- Condition: Cracked
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: T, J
- Precautionary procedure: C

## Discrepancy

SHORTLY AFTER TAKEOFF FROM PBI, THE NR 1 ENGINE EXPERIENCED AN UNCONTAINED FAILURE AT APPROXIMATELY 1,000 FEET.  THE AIRCRAFT WAS RETURNED TO PBI WHERE IT LANDED SAFELY.  INITIAL FINDINGS REVEALED DAMAGE TO THE LT SIDE OF THE FUSELAGE AND VERTICAL STABILIZER.  THE AIRCRAFT WAS TAKEN OUT OF SERVICE.  THE NR 1 ENGINE WILL BE REMOVED AND REPLACED.   INVESTIGATION REVEALED THAT THE PRIMARY CAUSE OF FAILURE WAS DUE TO A CRACKED BOLT HOLE FOR THE HPT ROTATING AIR SEAL.  SERVICE BULLETIN 72-9-22 IS BEING ISSUED FOR AN EDDY CURRENT INSPECTION OF THE BOLT HOLE.
